Alert archive / Michigan / Gale Warnings in 2012

Gale Warning 27, NWS Grand Rapids, MI

October 14, 2012

NWS Grand Rapids, MI issued this gale warning at Oct 14, 2012, 4:16 AM EDT. It took effect at Oct 14, 2012, 8:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 14, 2012, 4:16 AM EDT (08:16 UTC)
In effect from
Oct 14, 2012, 8:00 PM EDT
Expired
Oct 15, 2012, 4:04 AM EDT
In force
8 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

190 
WHUS73 KGRR 140816
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
416 AM EDT SUN OCT 14 2012

LMZ847>849-141615-
/O.EXT.KGRR.SC.Y.0074.000000T0000Z-121015T0000Z/
/O.NEW.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
416 AM EDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT
MONDAY. 

* WINDS...SOUTHEAST 10 TO 20 KNOTS TODAY BACKING TO NORTHEAST 15
  TO 25 KNOTS LATE IN THE DAY. NORTHWEST GALES TO 40 KNOTS
  TONIGHT.

* WAVES...4 TO 6 FEET TODAY BUILDING TO 8 TO 12 FEET AFTER
  MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ844>846-141615-
/O.EXT.KGRR.SC.Y.0073.000000T0000Z-121015T0000Z/
/O.NEW.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
416 AM EDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT
MONDAY. 

* WINDS...SOUTH TO 30 KNOTS TODAY VEERING SOUTHWEST LATE IN THE
  DAY.  NORTHWEST GALES TO 40 KNOTS TONIGHT. 

* WAVES...4 TO 7 FEET TODAY BUILDING TO 7 TO 14 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
6 follow-up statements
252 
WHUS73 KGRR 141450
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1050 AM EDT SUN OCT 14 2012

LMZ847>849-142300-
/O.CON.KGRR.SC.Y.0074.000000T0000Z-121015T0000Z/
/O.CON.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
1050 AM EDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
EDT MONDAY...

* WINDS...SOUTHEAST 10 TO 20 KNOTS TODAY BACKING TO NORTHEAST 15
  TO 25 KNOTS. NORTHWEST GALES TO 40 KNOTS TONIGHT.

* WAVES...4 TO 6 FEET TODAY BUILDING TO 8 TO 12 FEET AFTER 
  MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ844>846-142300-
/O.CON.KGRR.SC.Y.0073.000000T0000Z-121015T0000Z/
/O.CON.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
1050 AM EDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
EDT MONDAY...

* WINDS...SOUTH TO 30 KNOTS TODAY VEERING SOUTHWEST LATE IN THE 
  DAY. NORTHWEST GALES TO 40 KNOTS TONIGHT. 

* WAVES...4 TO 7 FEET TODAY BUILDING TO 7 TO 14 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
827 
WHUS73 KGRR 141736
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
136 PM EDT SUN OCT 14 2012

LMZ847>849-150145-
/O.CON.KGRR.SC.Y.0074.000000T0000Z-121015T0000Z/
/O.CON.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
136 PM EDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
EDT MONDAY...

* WINDS...SOUTHWEST WINDS TO 30 KNOTS BECOMING NORTH LATE.
  NORTHWEST GALES TO 40 KNOTS TONIGHT.

* WAVES...4 TO 6 FEET TODAY BUILDING TO 8 TO 12 FEET AFTER 
  MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ844>846-150145-
/O.CON.KGRR.SC.Y.0073.000000T0000Z-121015T0000Z/
/O.CON.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
136 PM EDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
EDT MONDAY...

* WINDS...SOUTHWEST WINDS TO 30 KNOTS TODAY. NORTHWEST GALES TO
  40 KNOTS TONIGHT.

* WAVES...4 TO 7 FEET TODAY BUILDING TO 7 TO 14 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
501 
WHUS73 KGRR 142021
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
421 PM EDT SUN OCT 14 2012

LMZ847>849-150430-
/O.CON.KGRR.SC.Y.0074.000000T0000Z-121015T0000Z/
/O.CON.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
421 PM EDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
EDT MONDAY...

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS BECOMING NORTHWEST GALES
  TO 40 KNOTS THIS EVENING. 

* WAVES...4 TO 6 FEET BUILDING TO 8 TO 12 FEET AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ844>846-150430-
/O.CON.KGRR.SC.Y.0073.000000T0000Z-121015T0000Z/
/O.CON.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
421 PM EDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
EDT MONDAY...

* WINDS...SOUTHWEST WINDS TO 30 KNOTS BECOMING NORTHWEST GALES TO
  40 KNOTS TONIGHT.

* WAVES...4 TO 7 FEET TODAY BUILDING TO 10 TO 14 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MEADE
418 
WHUS73 KGRR 150006
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
806 PM EDT SUN OCT 14 2012

LMZ847>849-150815-
/O.EXP.KGRR.SC.Y.0074.000000T0000Z-121015T0000Z/
/O.CON.KGRR.GL.W.0027.000000T0000Z-121015T0900Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
806 PM EDT SUN OCT 14 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WINDS...NORTHWEST GALESS TO 40 KNOTS DECREASING TO 30 KNOTS
  TOWARD DAYBREAK..

* WAVES...4 TO 7 FEET BUILDING TO 7 TO 11 FEET AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ844>846-150815-
/O.EXP.KGRR.SC.Y.0073.000000T0000Z-121015T0000Z/
/O.CON.KGRR.GL.W.0027.000000T0000Z-121015T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
806 PM EDT SUN OCT 14 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WINDS...NORTHWEST GALES TO 45 KNOTS DECREASING TO 30 KNOTS
  TOWARD DAYBREAK.

* WAVES...7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JK
600 
WHUS73 KGRR 150233
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1033 PM EDT SUN OCT 14 2012

LMZ844>849-150900-
/O.CON.KGRR.GL.W.0027.000000T0000Z-121015T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1033 PM EDT SUN OCT 14 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

* WINDS...NORTHWEST GALES TO 35 KNOTS FOR THE REST OF TONIGHT.

* WAVES...6 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
720 
WHUS73 KGRR 150804
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
404 AM EDT MON OCT 15 2012

LMZ844>849-151615-
/O.CAN.KGRR.GL.W.0027.000000T0000Z-121015T0900Z/
/O.NEW.KGRR.SC.Y.0075.121015T0804Z-121016T0400Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
404 AM EDT MON OCT 15 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST WINDS TO 30 KNOTS TODAY. NORTH 10 TO 15 KNOTS
  TONIGHT VEERING SOUTHEAST LATE AT NIGHT...THEN VEERING SOUTH
  TOWARD DAYBREAK.

* WAVES...5 TO 9 FEET TODAY...SUBSIDING TO 3 TO 5 FEET THIS
  EVENING...THEN 1 TO 2 FEET AFTER MIDNIGHT..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Oct 14, 4:07 AM EDT, 9 minutes earlier.

Area forecast discussion, Oct 14, 4:07 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
407 AM EDT SUN OCT 14 2012

.SYNOPSIS...
ISSUED AT 407 AM EDT SUN OCT 14 2012

MORE WET WEATHER WILL BE SEEN THROUGHOUT TODAY AND TONIGHT AS LOW
PRESSURE CROSSES THE REGION. SOME AREAS WILL SEE HEAVY RAIN
AGAIN...POSSIBLY BRINGING STORM TOTAL RAINFALL SINCE SATURDAY TO
THREE INCHES. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS
AFTERNOON AND EARLY EVENING OVER SOUTHERN LOWER MICHIGAN AS LOW
PRESSURE SWEEPS THROUGH. THE RAIN WILL LIGHTEN UP SIGNIFICANTLY BY
EARLY MONDAY...BUT IT MAY LINER INTO THE AFTERNOON IN SOME AREAS.

SOMEWHAT QUIETER WEATHER IS EXPECTED FOR THE WORK WEEK...HOWEVER
ANOTHER GOOD CHANCE OF RAIN WILL COME DURING THE WEDNESDAY THROUGH
THURSDAY NIGHT TIME FRAME.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 407 AM EDT SUN OCT 14 2012

MAIN ISSUES WHERE MORE HEAVY RAIN IS EXPECTED ON TOP OF
YESTERDAY/S SOAKING. THEN THERE IS ALSO THE RISK OF SEVERE
WEATHER THIS AFTERNOON AND EARLY EVENING.

WILL NOT BE ISSUING ANY FLOOD HEADLINES AT THIS POINT. THE HEAVIEST
RAINS SHOULD BE FAIRLY TRANSIT WITH THIS SYSTEM TODAY...ARRIVING
IN THE SOUTH EARLY THIS MORNING...THEN SHIFTING TO THE NORTHERN
CWA BY MID DAY. AN ADDITIONAL 1.5 TO 2.0 INCHES IS POSSIBLE TODAY
INTO THIS EVENING ACROSS CENTRAL LOWER...BUT FEEL WE CAN HANDLE
THIS GIVEN THE DRY CONDITIONS PRIOR TO THIS SYSTEM SETTING IN.
ALSO THE RAIN WILL HAVE OCCURRED OVER A 36 HOUR PERIOD RATHER THAN
COMING ALL AT ONCE.

THE RISK OF SEVERE STORMS LOOKS SOMEWHAT MORE FAVORABLE...ALTHOUGH
A FEW THINGS HAVE TO ALIGN. THE KEY WILL BE THE DRY SLOT THAT CAN BE
SEEN MOVING INTO MO EARLY THIS MORNING. THE DRY SLOT WILL RACE
INTO IL EARLY THIS AFTERNOON AND MAY EVEN POKE INTO FAR SW LOWER.
THE DRY SLOT WILL BECOME INCREASINGLY UNSTABLE TOWARD MID DAY AND
WITH THE APPROACHING COLD FRONT MAY PRODUCE A LINE OF STRONG TO
SEVERE STORMS. BULK SHEAR VALUES LOOK FAVORABLE IN THE 35-40 KT
RANGE. HOWEVER...THERE IS EXPECTED TO BE LITTLE JET DYNAMIC FORCING
IN THE REGION OF THE DRY SLOT...SO IT IS SOMEWHAT QUESTIONABLE IF
STORMS WILL DEVELOP. THIS REGION WILL HAVE TO BE MONITORED. IF
STORMS DO DEVELOP...THERE WILL BE AN ISOLATED RISK OF SEVERE STORMS
FROM ROUGHLY 1 PM THROUGH 7 PM SOUTH OF A LWA-AMN LINE. STRONG
WINDS LOOK TO BE THE MAIN SEVERE THREAT WITH 50-60 KTS OF WIND AT
3-4K FT THAT COULD BE BROUGHT DOWN TO THE SURFACE WITH A STRONGER
STORM. MARGINALLY SEVERE HAIL COULD ALSO BE SEEN.

THE UPPER SYSTEM GOES NEGATIVE TILT LATER TODAY WHICH SHOULD
RESULT IN A SLOWER EXIT. THEREFORE HAVE INCREASED POPS FOR EARLY
MONDAY AS LINGERING LIGHT RAIN/DRIZZLE LOOKS LIKELY. A DRYING
TREND SHOULD FINALLY OCCUR THROUGH MONDAY AFTERNOON.

ALSO ADDED POPS ON TUESDAY NORTH OF I-96. WE WILL QUICKLY
TRANSITION TO A WARM ADVECTION PATTERN AND A FEW SHOWERS MAY BE
SEEN.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 407 AM EDT SUN OCT 14 2012

NO BIG CHANGES IN THE EXTENDED AS MODEL CONTINUITY IS GOOD. SOME
DIFFERENCES REMAIN BETWEEN THE GFS AND EURO. NORTHERN STREAM
SHORTWAVE APPROACHES TUESDAY NIGHT BUT DAMPS OUT QUICKLY WITH ONLY A
SCATTERED SHOWERS. THE WAVE BEHIND IT IS MORE ENERGETIC AS IT DIVES
OVER THE EASTERN PACIFIC  RIDGE AND EVENTUALLY CUTS OFF ACROSS THE
UPPER MIDWEST OR GREAT LAKES...DEPENDING ON THE EURO OR GFS
SOLUTIONS RESPECTIVELY.

RAIN WILL BE IN THE FORECAST MOST OF THE TIME FROM WEDNESDAY THROUGH
SATURDAY AS THE UPPER LOW SPINS IN PLACE. ECMWF AND GFS BEGIN TO
DIVERGE IN HANDLING THE UPPER LOW BY THURSDAY...BUT THIS DOES NOT
HAVE APPRECIABLE IMPACT ON THE SENSIBLE WEATHER FOR LOWER MICHIGAN
UNTIL AFTER THE EXTENDED PERIOD.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 743 PM EDT SAT OCT 13 2012

SEVERAL AVIATION HAZARDS TO CONTEND WITH THROUGH 00Z MON.
INSTABILITY WAS MOVING IN FROM THE SOUTH AND THIS WILL KEEP A RISK
FOR THUNDERSTORMS GOING RIGHT THROUGH MOST OF SUNDAY. STRONG
PRESSURE GRADIENT SETS UP ESPECIALLY SUNDAY FROM KAZO TO KBTL AND
KJXN. THIS WILL SUPPORT GUSTS OVER 25 KNOTS. ALSO LOTS OF LOW
LEVEL MOISTURE AND AREAS OF RAIN WILL KEEP THE RISK FOR IFR/LIFR
INTO SUNDAY. SOME VFR CEILINGS ARE TRYING TO LIFT NORTH INTO KAZO
KBTL AND KJXN TONIGHT. NOT SURE THEY WILL GET THAT FAR NORTH
TONIGHT...BUT I DID FEATURE SOME IMPROVEMENT IN THE IFR GROUP
OVERNIGHT FOR THESE TAF SITES. A SHARPER WIND SHIFT SHIFTS SOUTH
LATE SUN AFTERNOON AND SUNDAY EVENING AS THE WAVE OF LOW PRESSURE
GOES BY. WINDS WILL BE SWINGING AROUND FROM THE NORTH NORTHWEST.

&&

.MARINE...
ISSUED AT 407 AM EDT SUN OCT 14 2012

WILL HOIST A GALE WARNING FOR THIS EVENING INTO TONIGHT AS THE
DEEPENING STORM MOVES ACROSS THE AREA. A SURFACE LOW IS EXPECTED
TO TRACK ACROSS CENTRAL LAKE MICHIGAN LATE THIS AFTERNOON WITH
COLD ADVECTION RUSHING IN BEHIND IT FOR THIS EVENING. IT LOOKS
LIKE A PARTICULARLY DANGEROUS SCENARIO AS THE BAGGY GRADIENT WILL
LIKELY RESULT IN A PERIOD OF LIGHTER WINDS EARLY THIS
EVENING. MARINERS SHOULD NOT BE FOOLED BY THIS AS WINDS SHOULD
QUICKLY RAMP UP TO GALES PRIOR TO MIDNIGHT. GALES TO 40 KNOTS LOOK
LIKELY AND COULD EVEN APPROACH STORM FORCE WINDS FURTHER OUT ON
THE LAKE.

WINDS ARE EXPECTED TO GRADUALLY SIMMER INTO MONDAY.

&&

.HYDROLOGY...
ISSUED AT 407 AM EDT SUN OCT 14 2012

LOW PRESSURE WILL TRACK FROM ROUGHLY MKG TO MOP LATE TODAY. NORTH
OF THIS TRACK WIDESPREAD HEAVIER RAINS ARE EXPECTED. 1 TO 2 INCHES
OF RAIN LOOK LIKELY THROUGH MIDNIGHT. GIVEN THE DRY WEATHER
THROUGH MUCH OF THE SUMMER...THE REGION SHOULD BE ABLE TO HANDLE
THIS RAINFALL WITH PERHAPS ONLY NUISANCE TYPE FLOODING DUE TO
CLOGGED DRAINS FROM THE FALLEN LEAVES. MOST AREAS SOUTH OF THE
SURFACE LOW TRACK SHOULD SEE UNDER AN INCH OF ADDITIONAL RAIN.
HOWEVER LOCALIZED HEAVIER RAIN COULD OCCUR WITH THUNDERSTORMS THIS
AFTERNOON.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ844>849.

     GALE WARNING FROM 8 PM THIS EVENING TO 5 AM EDT MONDAY FOR
     LMZ844>849.

&&

SYNOPSIS...JK
SHORT TERM...JK
LONG TERM...OSTUNO
AVIATION...MJS
HYDROLOGY...JK
MARINE...JK
Hazardous weather outlook, Oct 13, 2:45 PM EDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
245 PM EDT SAT OCT 13 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-140945-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
245 PM EDT SAT OCT 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PERIODS OF HEAVY RAINFALL THIS AFTERNOON AND TONIGHT WILL LEAD TO
RISES ON SMALLER CREEKS AND STREAMS. PONDING OF WATER ON ROADS MAY
RESULT IN HYDROPLANING... ESPECIALLY WHERE STORM DRAINS BECOME
CLOGGED WITH LEAVES. THUNDERSTORMS ARE POSSIBLE TONIGHT BUT SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY...
PARTICULARLY SOUTH AND EAST OF GRAND RAPIDS. THE MAIN THREAT IS
DAMAGING WIND GUSTS.

STORM TOTAL RAINFALL AMOUNTS BY THE END OF SUNDAY ARE EXPECTED TO BE
ONE TO THREE INCHES... WITH LOCALLY HIGHER AMOUNTS NORTHWEST OF
GRAND RAPIDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY... ESPECIALLY SOUTH AND EAST
OF GRAND RAPIDS.

LMZ844>849-140945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
245 PM EDT SAT OCT 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT TODAY AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT SUNDAY INTO
MONDAY. THUNDERSTORMS ARE POSSIBLE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE

In the hours before

Local storm report, Oct 13, 11:11 PM EDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1111 PM EDT SAT OCT 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 PM     HEAVY RAIN       OSHTEMO                 42.26N 85.68W
10/13/2012  M1.62 INCH       KALAMAZOO          MI   TRAINED SPOTTER

            RAINFALL FOR TODAY. THERE WAS SOME PONDING OF THE WATER
            ON ROADWAYS DUE TO SEVERAL ROUNDS OF HEAVY RAIN.

&&

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 3:13 PM EDTSevere Thunderstorm WarningGRRBarry, Eaton, Ionia24 min
Oct 14, 3:27 PM EDTSevere Thunderstorm WarningGRRGratiot, Isabella, Montcalm48 min
Oct 14, 4:55 PM EDTSpecial Weather StatementGRRAllegan, Ottawa, Van Buren65 min
Oct 14, 5:18 PM EDTSpecial Weather StatementGRRAllegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 12 more57 min
Oct 14, 5:23 PM EDTSpecial Marine WarningGRR60 min
Oct 14, 6:16 PM EDTSpecial Weather StatementGRRBarry, Calhoun, Clinton, Eaton, Gratiot, Ingham and 8 more59 min
Oct 14, 7:12 PM EDTSpecial Weather StatementGRRGratiot48 min

Nearby

Gale Warnings in Michigan, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.